Alert archive / Florida / Gale Warnings in 2011
Gale Warning 8, NWS Jacksonville, FL
NWS Jacksonville, FL issued this gale warning at Dec 7, 2011, 3:45 AM EST. It took effect at Dec 7, 2011, 3:17 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2011, 3:45 AM EST (08:45 UTC)
- In effect from
- Dec 7, 2011, 3:17 PM EST
- Expired
- Dec 8, 2011, 3:42 AM EST
- In force
- 12 hr
- Issued by
- NWS Jacksonville, FL
The text
As transmitted, in the capitals the NWS used until 2016.
438 WHUS72 KJAX 070845 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 345 AM EST WED DEC 7 2011 AMZ470-472-474-072030- /O.CAN.KJAX.SC.Y.0044.000000T0000Z-111207T2300Z/ /O.NEW.KJAX.SC.Y.0045.111207T1400Z-111207T2300Z/ /O.UPG.KJAX.GL.A.0005.111207T2300Z-111208T0900Z/ /O.NEW.KJAX.GL.W.0008.111207T2300Z-111208T0900Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 345 AM EST WED DEC 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST THURSDAY... * WINDS AND WAVES...SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KNOTS...BECOMING WEST 25 TO 30 KNOTS LATE THIS AFTERNOON. SEAS WILL BE 5 TO 7 FEET. TONIGHT WINDS WILL BE NORTHWEST AT 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE. SEAS WILL BE 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ450-452-454-072030- /O.CON.KJAX.SC.Y.0044.111207T2000Z-111208T0900Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- 345 AM EST WED DEC 7 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST THURSDAY... * WINDS AND WAVES...SOUTHWEST WINDS WILL BE 15 TO 20 KNOTS TODAY...BECOMING WEST 20 TO 25 KNOTS LATE THIS AFTERNOON. SEAS WILL BE 3 TO 5 FEET. TONIGHT WINDS WILL BE NORTHWEST AT 20 TO 25 KNOTS. SEAS WILL BE 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
243 WHUS72 KJAX 072017 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 317 PM EST WED DEC 7 2011 AMZ470-472-474-080900- /O.CAN.KJAX.SC.Y.0045.000000T0000Z-111207T2300Z/ /O.EXT.KJAX.GL.W.0008.111207T2017Z-111208T0900Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 317 PM EST WED DEC 7 2011 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS AND WAVES...WINDS WILL INCREASE TO 25 KNOTS WITH FREQUENT GUSTS TO GALE FORCE TONIGHT. SEAS WILL BE BUILDING TO 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ450-452-454-080900- /O.CON.KJAX.SC.Y.0044.000000T0000Z-111208T0900Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- 317 PM EST WED DEC 7 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST THURSDAY... * WINDS AND WAVES...WEST WINDS WILL BE 20 KNOTS TONIGHT AND SEAS WILL BE 4 TO 6 FEET. BRIEF GUSTS TO GALE FORCE ARE POSSIBLE IN THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
332 WHUS72 KJAX 080842 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 342 AM EST THU DEC 8 2011 AMZ470-472-474-082030- /O.CAN.KJAX.GL.W.0008.000000T0000Z-111208T0900Z/ /O.NEW.KJAX.SC.Y.0046.111208T0842Z-111209T0300Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 342 AM EST THU DEC 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND WAVES...WINDS WILL BE NORTHEAST AT 20 TO 25 KNOTS. SEAS WILL BE 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ450-452-454-080945- /O.CAN.KJAX.SC.Y.0044.000000T0000Z-111208T0900Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- 342 AM EST THU DEC 8 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS WILL BE NORTHEAST AT 15 TO 20 KNOTS WITH SEAS 3 TO 5 FEET. MARINERS SHOULD EXERCISE CAUTION TODAY. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this gale warning went out at Dec 6, 8:24 PM EST, 7 hours 21 minutes earlier.
Area forecast discussion, Dec 6, 8:24 PM EST, 7 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
824 PM EST TUE DEC 6 2011
...CHANCE OF SHOWERS ACROSS SE GA TONIGHT WITH PATCHY DENSE FOG
ACROSS NE FL...
.UPDATE...THE JAX 00Z RAOB INDICATED VEERING JUST ABOVE THE SFC IN
ADVANCE OF THE APPROACHING SFC FRONT WHICH WAS ANALYZED ACROSS THE
WESTERN FL PANHANDLE AROUND 00Z. SFC WINDS STILL INDICATED A SHALLOW
SEA BREEZE ALONG THE COAST...WITH DEW PS ACROSS THE FORECAST AREA IN
THE GENERALLY IN THE LOW 60S AROUND 00Z. BOTH JAX AND TAE SOUNDINGS
SHOWED VERY STRONG SUBSIDENCE INVERSIONS BETWEEN 720-730 MB.
TONIGHT CLOUD COVER WILL INCREASE ACROSS OUR GA ZONES AND WE COULD
SEE SOME SPITS OF RAIN...ESPECIALLY WNW OF ALMA...BUT WITH SUCH
STRONG PRE-FRONTAL SUBSIDENCE...MEASURABLE PRECIP TONIGHT WILL BE
VERY HARD TO COME BY. FARTHER ESE ALONG THE COAST AND NE
FL...CONDITIONS LOOK FAVORABLE FOR FOG DEVELOPMENT...BUT NOT
EXPECTING A WIDESPREAD EVENT AT THIS TIME BECAUSE BOUNDARY LAYER
WINDS WILL BE PROGRESSIVELY INCREASE FROM THE WSW THROUGH THE
NIGHT. DID INCLUDE PATCHY DENSE WNW OF JAX TO GNV AND OCF. MINS
WILL FALL TO NEAR 60.
WED THE FRONT WILL PROGRESS ACROSS THE CWA DURING THE FIRST PART OF
THE DAY BRINGING POST-FRONTAL SHOWERS TO THE AREA. BEST CHANCES OF
MEASURABLE PRECIP WILL BE ACROSS OUR NW GA ZONES DURING THE MORNING...WITH
DECREASING CHANCES SOUTHWARD THROUGH THE DAY. DAYTIME HIGHS WILL LIKELY
BE REACHED BEFORE NOON ACROSS SE GA...THEN TEMPS COOLING INTO THE
AFTERNOON FOLLOWING FROPA. MOISTURE AND INSTABILITY WILL BE LACKING...SO
STILL DO NOT ANTICIPATE THUNDERSTORMS WITH THIS STRONG FROPA. LAKE
WIND ADVISORY CONDITIONS ARE EXPECTED ACROSS MUCH OF THE AREA WITH
SUSTAINED SPEEDS NEAR 20G30 MPH IN THE AFTERNOON.
&&
.AVIATION...PREVAILING IFR DUE TO LOW CIGS WITH TEMPO LIFR AT
JAX...CRG AND SSI LATE TONIGHT. VQQ AND GNV MOST PROMISING
LOCATIONS FOR VLIFR...BUT HAVE LOW LIFR AT THIS TIME. INTRODUCED
VCSH AROUND 18Z WED FOR FRONTAL PRECIP. GUSTY WLY WINDS ON WED
WITH GUSTS AROUND 25-30 KTS AT TIME OUTSIDE OF CONVECTION.
&&
.MARINE...SE WINDS 10-15 KTS AND COMBINED SEAS OF 3-6 FT PREVAIL
OVER THE WATERS. MAY DROP THE SCA FOR TONIGHT...THEN REINTRODUCE
IT MID-MORNING ON WED.
RIP CURRENTS: ELEVATED RISK OF RIPS ANTICIPATED ON WED DUE
LINGERING SWELLS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 59 66 34 59 / 30 70 10 0
SSI 61 69 40 59 / 10 50 20 0
JAX 58 71 37 61 / 10 30 10 0
SGJ 60 73 41 62 / 10 20 20 0
GNV 58 70 36 62 / 10 30 10 0
OCF 60 74 37 64 / 10 20 10 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...GALE WATCH FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT
FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 6 PM EST WEDNESDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 3 PM WEDNESDAY TO 4 AM EST THURSDAY
FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
&&
ENYEDI/HESS/LETROHazardous weather outlook, Dec 6, 7:07 PM EST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 707 PM EST TUE DEC 6 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-071100- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 707 PM EST TUE DEC 6 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. ...WINDY CONDITIONS POSSIBLE ON WEDNESDAY... ...ELEVATED RISK OF RIP CURRENTS CONTINUES THROUGH THE PERIOD... .DAY ONE...TONIGHT... PATCHY LOW CLOUDS AND FOG WILL BE POSSIBLE DURING THE OVERNIGHT HOURS WITH LOCALLY DENSE FOG POSSIBLE AFTER MIDNIGHT. LINGERING EASTERLY SWELLS WILL CONTINUE TO PROMOTE AN ELEVATED RISK OF RIP CURRENTS AT LOCAL BEACHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS TO 35 MPH AHEAD OF A COLD FRONTAL PASSAGE ON WEDNESDAY. A LAKE WIND ADVISORY MAY BE REQUIRED. MUCH COLDER AIRMASS WILL SETTLE OVER THE REGION WEDNESDAY NIGHT WITH LOW TEMPERATURES IN THE 30S OVER INLAND AREAS. A FREEZE IS NOT EXPECTED BUT PATCHY FROST WILL BE POSSIBLE IN NORMALLY COLDER WIND PROTECTED AREAS. PERIODS OF ONSHORE FLOW AND EASTERLY SWELLS WILL CONTINUE AN ELEVATED RISK OF RIP CURRENTS THROUGH THE ENTIRE EXTENDED TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 2:49 AM EST | Lake Wind Advisory | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 16 hr |
| Dec 7, 3:45 AM EST | Small Craft Advisory | JAX | 12 hr | |
| Dec 7, 2:29 PM EST | Wind Advisory | JAX | Baker, Nassau | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.